Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Jul 24, 2021, 3:13 PM MDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2021, 3:13 PM MDT (21:13 UTC)
- Expired
- Jul 24, 2021, 3:45 PM MDT
- In force
- 32 min
- Issued by
- NWS Albuquerque, NM
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 9.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -266 J/kg
- Mixed-layer LCL
- 1844 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992
WWUS85 KABQ 242113
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
313 PM MDT Sat Jul 24 2021
NMZ201-242145-
Northwest Plateau-
313 PM MDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN JUAN COUNTY UNTIL 345
PM MDT...
At 313 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Twin Falls, or 15 miles west of Shiprock, moving
west at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
This storm will remain over mainly rural areas of western San Juan
County.
This includes Highway 64 between Mile Markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3686 10886 3668 10889 3668 10904 3680 10905
3690 10904
TIME...MOT...LOC 2113Z 098DEG 31KT 3678 10897
$$
34What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Jul 24, 11:43 AM MDT, 3 hours 30 minutes earlier.
Area forecast discussion, Jul 24, 11:43 AM MDT, 3 hours 30 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1143 AM MDT Sat Jul 24 2021 .AVIATION... 18Z TAF CYCLE Another active afternoon and evening with showers and thunderstorms, with the central and western TAF sites most likely to be impacted with short- lived MVFR conditions this afternoon/evening. Brief IFR conditions can not be ruled out with the strongest storms. Patchy mountain obscurations will increase in area this afternoon as convection continues to develop. Patchy MVFR cigs may redevelop late tonight. Otherwise, VFR conditions expected the next 24 hours. && .PREV DISCUSSION...318 AM MDT Sat Jul 24 2021... .SYNOPSIS... An active monsoon continues over the weekend and into next week with plenty of moisture available to combine with daytime heating to produce scattered to numerous showers and thunderstorms each afternoon and evening. Localized very heavy rainfall with the potential for flash flooding also continues. High temperatures will be near to slightly below average for late July. && .DISCUSSION... .SHORT TERM...(TODAY THROUGH SUNDAY)... The upper low is currently located over central NM per the latest water vapor satellite imagery and moving slowly westward. The upper low is forecast to be over east central or southeast AZ by 00Z this evening. This progression of the upper low will lead to different steering flow than yesterday and should be out of the south across a majority of the area by late day. Abundant atmospheric moisture remains over the area and when combined with daytime heating will result in another active day, with good chances for showers and storms across central and western NM. A Flash Flood Watch remains in effect across much of western NM for today, but locally heavy rainfall and localized flash flooding will be possible anywhere along/west of the central mountain chain. Temperatures will be several degrees lower across central and western NM due to added cloud cover and anticipated rain-cooling. Lower convective temperatures will limit the surface based instability relative to yesterday and wind shear is on the downtrend, so the threat for severe storms will be low to none. The upper low will continue moving west across southern AZ overnight through Sunday, with the upper high moving/building south across eastern NM. Above normal PWATs will remain across much of our area and another relatively active day is forecast, with the best chances for storms along the central mountain chain and across the western high terrain. Steering flow will be out of the south or southeast Sunday. Daytime temperatures will warm a couple of degrees Sunday, but will remain below normal across much of central and western portions of the area. LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)... Above mentioned upper low continues to slide to the west over northern Baja Sunday night into Monday. At the same time, the Four Corners' High (FCH) builds over the Central Rockies and eastern Great Basin which results in light and variable storm steering flow Monday. Plenty of low-level moisture will combine with daytime heating and weak deformation to get a scattered round of thunderstorms over most mountain ranges including the northeast highlands Monday afternoon. GFS and ECWMF agree that Tuesday will be an active day in a swath from the southwest mountain northeastward to the northeast plains where surface convergence develops from low level southeasterly flow. Steering flow is forecast to be light easterly which tends to favor the northern and western mountains. East winds aloft strengthen Wednesday and Thursday, bringing in dry air aloft in from the Central Plains and confining most thunderstorm activity to the western third or so. Friday is now looking like the only true "down- day" for the forecast area but it's a long way out and subtle changes in the flow aloft can make for big sensible weather differences. 11/33 && .FIRE WEATHER... An active stretch of days with good chances for wetting storms will persist into early week with daytime temperatures generally at or below normal. Heavy rain may result in flooding on/near recent burn scars through early week. Chances for wetting rain will decrease and temperatures will trend up from mid to late week as the upper high expands over the area and steers a Monsoon moisture plume further west over Arizona and far western New Mexico. 11 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for the following zones... NMZ205>209-241. &&
Hazardous weather outlook, Jul 24, 3:14 AM MDT, 11 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 314 AM MDT Sat Jul 24 2021 NMZ201>241-251130- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 314 AM MDT Sat Jul 24 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms will develop over central and western NM once again today, producing heavy rainfall and localized areas of flash flooding. A Flash Flood Watch remains in effect for much of central and western areas of the state this afternoon through this evening. Some storms may also produce hail and strong wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered to numerous thunderstorms are expected each afternoon and evening through the next week. Localized areas of flash flooding are likely, with the greatest risk over and near recent burn scars and areas where soils are saturated. Some of the stronger storms will likely produce small hail and wind gusts to 50 mph. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. 33
In the hours before
Local storm report, Jul 24, 11:33 AM MDT, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1133 AM MDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLASH FLOOD OLD HORSE SPRINGS 33.92N 108.23W
07/22/2021 CATRON NM EMERGENCY MNGR
BETWEEN 300PM AMD 730PM HEAVY RAIN PRODUCED FLASH
FLOODING. A FEW BARNS... HOMES AND THE LOCAL FIRE
DEPARTMENT WERE FLOODED. SEVERAL COUNTY ROADS WERE
WASHED OUT.
&&
EVENT NUMBER ABQ202102469
JLSSpecial weather statement, Jul 24, 1:53 PM MDT, 1 hour 20 minutes before
Special Weather Statement National Weather Service Albuquerque NM 153 PM MDT Sat Jul 24 2021 NMZ205-242030- West Central Plateau- 153 PM MDT Sat Jul 24 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCKINLEY COUNTY UNTIL 230 PM MDT... At 153 PM MDT, Doppler radar was tracking a strong thunderstorm near Gallup, moving west at 10 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Western Gallup, Manuelito, Red Rock State Park, Mentmore and Allison. This includes Interstate 40 between Mile Markers 1 and 20. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. && LAT...LON 3557 10876 3539 10875 3533 10904 3561 10905 TIME...MOT...LOC 1953Z 085DEG 9KT 3548 10885 34
Special weather statement, Jul 24, 2:30 PM MDT, 43 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
230 PM MDT Sat Jul 24 2021
NMZ205-242045-
West Central Plateau-
230 PM MDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCKINLEY COUNTY
UNTIL 245 PM MDT...
At 230 PM MDT, Doppler radar was tracking a strong thunderstorm near
Manuelito, or 16 miles west of Gallup, moving west at 10 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
This storm will remain over mainly rural areas of west central
McKinley County.
This includes Interstate 40 between Mile Markers 8 and 9.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3548 10904 3561 10904 3557 10891 3544 10895
3543 10905
TIME...MOT...LOC 2030Z 100DEG 10KT 3550 10903
34Special weather statement, Jul 24, 3:13 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
313 PM MDT Sat Jul 24 2021
NMZ201-242145-
Northwest Plateau-
313 PM MDT Sat Jul 24 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SAN JUAN COUNTY UNTIL 345
PM MDT...
At 313 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Twin Falls, or 15 miles west of Shiprock, moving
west at 35 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Heavy rain will also be possible with this storm.
This storm will remain over mainly rural areas of western San Juan
County.
This includes Highway 64 between Mile Markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches your area, take shelter in a sturdy
building.
&&
LAT...LON 3686 10886 3668 10889 3668 10904 3680 10905
3690 10904
TIME...MOT...LOC 2113Z 098DEG 31KT 3678 10897
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:01 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Torrance | 119 min |
| Jul 23, 6:05 PM MDT | Flash Flood Warning | ABQ | Catron, Cibola, Socorro | 4 hr |
| Jul 23, 6:09 PM MDT | Areal Flood Advisory | ABQ | Socorro | 111 min |
| Jul 23, 6:14 PM MDT | Special Weather Statement | ABQ | 31 min | |
| Jul 23, 6:43 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval | 2 hr |
| Jul 23, 6:49 PM MDT | Special Weather Statement | ABQ | McKinley | 26 min |
| Jul 23, 6:59 PM MDT | Flash Flood Warning | ABQ | Catron, Cibola | 3 hr |
| Jul 23, 7:39 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 3 hr |
| Jul 23, 7:46 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 119 min |
| Jul 23, 8:07 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Jul 23, 8:30 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola, McKinley | 3 hr |
| Jul 24, 12:36 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 3 hr |
| Jul 24, 1:02 PM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 28 min |
| Jul 24, 1:31 PM MDT | Severe Thunderstorm Warning | ABQ | San Juan | 44 min |
| Jul 24, 1:45 PM MDT | Areal Flood Advisory | ABQ | McKinley, Sandoval, San Juan | 3 hr |
| Jul 24, 1:51 PM MDT | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 3 hr |
| Jul 24, 2:07 PM MDT | Areal Flood Advisory | ABQ | McKinley | 3 hr |
| Jul 24, 3:33 PM MDT | Areal Flood Advisory | ABQ | Cibola, McKinley | 3 hr |
| Jul 24, 3:46 PM MDT | Special Weather Statement | ABQ | 29 min | |
| Jul 24, 3:55 PM MDT | Severe Thunderstorm Warning | ABQ | Catron, Cibola | 35 min |
| Jul 24, 4:18 PM MDT | Areal Flood Advisory | ABQ | Catron, Cibola | 3 hr |
| Jul 24, 4:47 PM MDT | Areal Flood Advisory | ABQ | Cibola | 3 hr |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.